Skip to Content

Been taking 2x20mg Isosorbide Mononitrate for 8 days. Headaches very severe. How long before headac?

Responses (2)

Delila 5 Aug 2010

Hi it is quite normal to get headaches from this medication, and as you say they can be very severe. It is important that you don't stop taking the meds as this could make it worse. The medication will affect your blood pressure, hence the headaches. I was taking adalat, which work in the same way.
They will get better, hopefully very soon when your bp stabilises. You can take pain relief to help the pain, but you should check with your dr which pain killers are safe for you

Chaman Bajwa 14 Aug 2010

Nitrates and nitrites dilate arteries and veins to lower the B.P. and decrease stress on heart. Throbbing temporal headache is a common problem. Orthostatic hypotension may be another problem.
But this medication is very very helpful esp if you suffer from angina or have plaque in your coronary arteries and doctor must be consulted b4 discontinuing the medication.

britmum 10 Aug 2012

I'm having severe (migraine like) headaches every day 2 hours after taking Isosorbide - can anyone suggest an alternative OR is it okay to take at night - when I would hopefully sleep through the headache? My Dr has said "go to ER for emergency head CT" but I cant afford the $350 (!!! ) copay ...

rickn6pe 1 Sep 2014

I take mine just before going to bed. If you take it 4-5 hours before you will have trouble falling asleep.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions